Hail, Clearfield
- When
- August 30, 1:30 PM EST
- Where
- Clearfield County, 1.25 mi WSW of Sabula
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 41.160, -78.700
Nickel size hail reported in Sandy Township near Treasure Lake.
Scattered strong to severe thunderstorms developed in weakly forced and highly unstable environment during the mid to late afternoon hours. Storms produced pea to nickel sized hail, downed trees and dumped torrential rainfall which lead to some localized flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Scattered strong to severe thunderstorms developed in weakly forced and highly unstable environment during the mid to late afternoon hours. Storms produced pea to nickel sized hail, downed trees and dumped torrential rainfall which lead to some localized flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 30, 10:39 AM EST, 2 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1139 AM EDT THU AUG 30 2007 .SYNOPSIS... A WEAK COLD FRONT MOVING THROUGH THE LOWER GREAT LAKES THIS MORNING WILL PUSH TO THE SOUTH AND EAST THROUGH MOST OF PENNSYLVANIA BY NIGHTFALL. COOLER AIR WITH COMFORTABLE HUMIDITY WILL THEN REPLACE OUR CURRENTLY HUMID AIRMASS FOR ALL OF THE UPCOMING LABOR DAY WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... SLIGHTLY BETTER MIXING AHEAD OF APPROACHING DIFFUSE FRONTAL ZONE OVER EASTERN OHIO AND THE EASTERN LAKES HELPED TO MORE EFFICIENTLY MIX OUT THIS MORNINGS FOG AND STRATUS AS COMPARED TO YESTERDAY. LATEST VIS LOOP SHOWS M/S CONDITIONS ACROSS CENTRAL PA WITH SCT CIRROSTRATUS OVERHEAD. MAIN FORECAST PROBLEM REMAINS RAIN CHANCES WITH SHEARING FRONTAL PASSAGE THIS AFTERNOON INTO TONIGHT. A LONE GARDEN VARIETY STORM HAS BEEN TRACKING SOUTHEASTWARD THROUGH THE CANTON AREA THIS MORNING AND MAY REACH PBZ CWA BEFORE 100 PM...HOWEVER THE REMAINDER OF THE FRONTAL BOUNDARY REMAINS DRY. THINK THE PREVIOUSLY POSTED LIKELIES FOR THE NORTH ARE OVERDONE AND HAVE LOWERED TO THE 30-40 PERCENT RANGE THIS AFTERNOON. NO OTHER CHANGES AT THIS TIME. && .SHORT TERM /FRIDAY/... THE SHOWERS AND ANY THUNDERSTORMS LEFT OVER THIS EVENING SHOULD DWINDLE QUICKLY WITH LATE AUGUST SUN SETTING CLOSE TO 730 PM...AND OUR HELPFUL SHORT WAVE EXITING ABOUT THEN AND LEAVING NVA AND SUBSIDENCE IN IT/S WAKE. ANY BRIEF CLEARING TONIGHT...ESPECIALLY IN THE NORTH...WILL MOST LIKELY LEAD TO MORE STRATUS AND FOG ON FRIDAY MORNING. AFTER SUNRISE...WE SHOULD GET THE VERY DRY AIR ALOFT TO MIX DOWN AND BRING A MOSTLY SUNNY AFTERNOON. LEFT IN A LINGERING 30 POP FOR THE SERN COUNTIES FRI MORNING...AS GFS AND RELATED RSM MEMBERS OF THE 21Z SREFS WANT TO SLOW THE FRONT AS IT REACHES MD/DE. THIS SEEMS PLAUSIBLE...BUT DO NOT WANT TO TOTALLY BUY OFF ON THAT JUST YET...AS THE DOME OF HIGH PRESSURE MOVING IN FROM THE UPPER GREAT LAKES IS FAIRLY HEALTHY FOR LATE AUGUST AT 1027-1028MB/HPA. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... A PERIOD OF DRY LATE-SUMMER WEATHER WILL BE IN STORE FOR FRIDAY NIGHT ONWARD. SATURDAY WILL FEATURE CLEAR SKIES WITH TEMPERATURES NEAR NORMAL. DEWPOINTS WILL DROP INTO THE 40S MAKING FOR A PLEASANT WEEKEND. IT SHOULD BE A GOOD WEEKEND TO GET AT THOSE OUTDOOR PROJECTS. DAILY MINIMUM AND MAXIMUM TEMPERATURES THROUGH THE PERIOD ARE FORECAST TO BE WITHIN A FEW DEGREES OF SEASONAL NORMALS. RETURN FLOW AROUND HIGH PRESSURE WILL BEGIN TO FUNNEL MOISTURE NORTH INTO THE LOWER OHIO VALLEY LATER MONDAY. A WEAK COLD FRONT MAY APPROACH PA FROM THE NORTH ON TUESDAY...BUT ANY WIDESPREAD SHOWER ACTIVITY FOR THE CWA SHOULD HOLD OFF UNTIL AFTER THIS FORECAST PERIOD. && .AVIATION /16Z THURSDAY THROUGH MONDAY/... EARLY AM SATELLITE IMAGERY SHOWS FOG/STRATUS BLANKETING THE VALLEYS OF CENTRAL PA. AS OF 11Z...MANY LOCATIONS REPORTING IFR/LIFR ACROSS THE ALLEGHENY MTNS...WHILE HIGHER VISIBILITIES NOTED ACROSS THE FLAT TERRAIN OF THE SUSQ VALLEY. FOG SHOULD LIFT DURING THE NEXT FEW HOURS AS BLYR WARMS. HOWEVER...HAZE WILL LIKELY CONTINUE TO REDUCE VISIBILITIES TO BTWN 5-7SM THRU THE AFTN. A COLD FRONT...CURRENTLY ENTERING NW PA...WILL SLOWLY SLIDE SE ACROSS THE REGION LATER TODAY...TRIGGERING SCATTERED SHRA/TSRA DURING THE AFTN AND EVENING HOURS. BRIEF IFR CONDITIONS POSSIBLE IN A FEW SPOTS DIRECTLY UNDER ANY STORMS...MAINLY FROM THE CENTRAL MTNS EASTWARD. POST FRONTAL STRATOCU WITH CIGS BTWN 1-2KFT...CURRENTLY EVIDENT OVER MICHIGAN...WILL LIKELY OVERSPREAD THE ALLEGHENY HIGHLANDS TONIGHT. DOWNSLOPING NORTHERLY FLOW SHOULD RESULT IN HIGHER CIGS SE OF MTNS...MAINLY BTWN 2-4KFT. SURFACE COLD FRONT MAY GET HUNG UP ACROSS THE LOWER SUSQ EARLY FRIDAY...BUT FOR THE MOST PART REMAINDER OF THE PERIOD WILL FEATURE VFR CONDITIONS AS HIGH PRESSURE BUILDS INTO THE REGION FOR THE WEEKEND. THE ONLY EXCEPTION WILL BE SOME AREAS OF EARLY MORNING VALLEY FOG. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...DEVOIR SHORT TERM...DANGELO LONG TERM...DANGELO/GARTNER/TYBURSKI AVIATION...FITZGERALD/RXR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 257 AM EDT THU AUG 30 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-310700- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 257 AM EDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DANGELO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 210 PM EDT THU AUG 30 2007 PAZ037-301915- TIOGA- 210 PM EDT THU AUG 30 2007 ...STRONG THUNDERSTORMS WILL AFFECT TIOGA COUNTY... AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF ADDISON TO 8 MILES WEST OF WELLSBORO...MOVING EAST AT 10 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH BRIEF HEAVY RAINFALL. THESE STORMS WILL BE NEAR LEONARD HARRISON STATE PARK AROUND 215 PM...KEENEYVILLE AROUND 225 PM...WELLSBORO AROUND 230 PM...TIOGA JUNCTION...LAWRENCEVILLE...TIOGA...MORRIS AROUND 245 PM...TIOGA AROUND 250 PM AND MANSFIELD AROUND 315 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15. FORECASTER: DEVOIR
The State College radar (KCCX), 64 km away, was scanning. The volume nearest the first event began at 18:32 UTC.
6 thunderstorm wind, 4 hail. Local standard time, as filed.
Nickel size hail reported in Sandy Township near Treasure Lake.
Trees and wires down over southwest Middlebury Township approximately 3 miles south-southwest of Keeneyville.
Numerous trees and power lines down near Treasure lake in Sandy Township.
Trees and wires down across western Covington Township approximately 4 miles west of Covington.
Numerous trees down and five homes damaged in Sabula.
Trees and wires down across Liberty Township approximately 5 miles south of Blossburg.
Public reported penny sized hail in Trout Run.
Public reported penny sized hail in Warriors Mark.
CO-OP observer reported pea to nickel sized hail almost covering ground. The hail lasted from 535 to 550 pm EDT.
Law enforcement reported trees down in Warriors Mark.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46294, 46404, 46295, 46405, 46296, 46406, 47218, 47219, 47220, 46297.